MAUDE Adverse Event Report: SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-303
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 08/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2) patient date of birth - not available from facility.A4) patient weight - not available from facility.B6/b7) patient information regarding relevant tests/laboratory data or medical history - not available from facility.D4) device serial number - not available from facility.H3) the glidelight was discarded, thus no returned product investigation was performed.H6) perforation of vessels is a known risks of complication with use of the glidelight device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) and right atrial (ra) lead due to fracture.A spectranetics lld ez lead locking device (lld ez) was inserted on the ra lead, and a spectranetics lld #2 lead locking device (lld #2) and a cook medical bulldog lead extender on the rv lead to provide traction.Beginning with a spectranetics 12f glidelight laser sheath on the ra lead, attempts were made to extract the lead, but resistance was encountered in the subclavian area.Switching to the rv lead with a 14f glidelight, little advancement was made.Utilizing a cook medical 11f evolution, progress was made from the subclavian down to the superior vena cava (svc), but stalled due to the severe adhesion of the ra and rv lead.Alternating on the ra and rv lead, advancement was still not possible.Upsizing to a 16f glidelight, the procedure continued; however, the patient¿s blood pressure dropped, and an aortography was performed.As a result, rescue efforts began, including sternontomy.A perforation to the subclavian vein and innominate was discovered and repaired.The rv and ra lead were removed post-sternotomy with a cook medical 13f evolution and cook medical steady sheath.The patient survived the procedure.This report captures the 16f glidelight in use when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key23006452
Report Number3007284006-2025-00173
Device Sequence Number9702107
Product Code MFA
UDI-Device Identifier00813132020347
UDI-Public(01)00813132020347(17)260423(10)FGC24D16A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/23/2026
Device Model Number500-303
Device Catalogue Number500-303
Device Lot NumberFGC24D16A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2025
Initial Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT 2088TC RA PACING LEAD.; BOSTON SCIENTIFIC 0696 RV ICD LEAD.; COOK MEDICAL 11F EVOLUTION.; COOK MEDICAL BULLDOG LEAD EXTENDER.; SPECTRANETICS 12F GLIDELIGHT LASER SHEATH.; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH.; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.; SPECTRANETICS LLD #2 LEAD LOCKING DEVICE.; SPECTRANETICS LLD EZ LEAD LOCKING DEVICE.
Outcome Attributed to Adverse Event Life Threatening;
Patient Age39 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian